Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Complications post LEEP
|smarie - Sun May 24, 2009 10:01 pm||
I'm 28 years old and recently underwent a LEEP procedure for CIN 3. My doc called after that pathology report came back and said not to worry, that they got all the abnormal cells. Following doctor's orders, I was fairly inactive for the week after the procedure and there was not much pain after a couple days. Eight days after the LEEP I began bleeding heavily (going through more than one pad in one hour) so I called the doctor and they had me come in right away. The doctor removed some blood clots and cauterized my cervix. He did not give me any local anesthetic and it was an extremely painful and traumatic experience. He said there was likely an infection on the cervix after my LEEP and that caused the bleeding. I am now taking antibiotics for the infection. I'm writing because now I'm worried about the long term effects of this. How will this affect my healing? Will there be scarring? Am I more likely to have a recurrence of the HPV because of this extra trauma to my cervix? I am in a monogamous relationship with my boyfriend of 4 years. We plan on using condoms (as recommended by my doctor) for at least a year until I am free and clear of the HPV infection.
|Debbie Miller, RN - Fri Jul 03, 2009 9:22 am||
You should have no long-term problems as a result of the infection. The healing may be slightly delayed because of it, but that is temporary. These things happen at times and with the miracle of antibiotics along with your own immune system, you can heal completely.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.